4 doctors weighed in:
Can the arthritis drug sulfasalazine cause mouth ulcers?
4 doctors weighed in

Dr. Mark Bornfeld
Dentistry
1 doctor agrees
In brief: Yes
As is the case with other sulfonamide drugs, sulfasalazine can sometimes evoke a reaction known as "erythema multiforme", which can cause mouth ulcers and characteristic skin rash.
If you experience this reaction, you should discontinue the medication and contact your prescribing medical doctor as soon as possible.

In brief: Yes
As is the case with other sulfonamide drugs, sulfasalazine can sometimes evoke a reaction known as "erythema multiforme", which can cause mouth ulcers and characteristic skin rash.
If you experience this reaction, you should discontinue the medication and contact your prescribing medical doctor as soon as possible.
Dr. Mark Bornfeld
Dr. Mark Bornfeld
Thank
1 comment
Dr. Stevan Cordas
Also another problem, though rare, is if you get a blood response to Sulfa drugs with a low white count. Also see your doctor for this.
1 doctor agrees
In brief: Possibly
Any medication can cause mouth ulcers.
Although sulfasalazine does not specifically cause oral ulcers, you may be allergic to sulfa drugs and this could be why you experience mouth ulcers from this medication.

In brief: Possibly
Any medication can cause mouth ulcers.
Although sulfasalazine does not specifically cause oral ulcers, you may be allergic to sulfa drugs and this could be why you experience mouth ulcers from this medication.
Dr. Charles Kattuah
Dr. Charles Kattuah
Thank
Get help from a real doctor now
Dr. Warren Strudwick
Board Certified, Sports Medicine
26 years in practice
490K people helped
Continue
107,000 doctors available
Read more answers from doctors